Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Truth definitions and consistency proofs


Author: Hao Wang
Journal: Trans. Amer. Math. Soc. 73 (1952), 243-275
MSC: Primary 02.0X
MathSciNet review: 0049136
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Paul Bernays, A system of axiomatic set theory. Part II, J. Symbolic Logic 6 (1941), 1–17. MR 0003382
  • [1] Kurt Gödel, Über formal unentscheidbare Sätze der Principia Mathematica und verwandter Systeme I, Monatsh. Math. Phys. 38 (1931), no. 1, 173–198 (German). MR 1549910, 10.1007/BF01700692
  • [1] David Hilbert and Paul Bernays Grundlagen der Mathematik, vol. 1, 1934, vol. 2, 1939, Berlin, Springer.
  • [1] Leon Henkin, A generalization of the concept of 𝜔-completeness, J. Symb. Logic 22 (1957), 1–14. MR 0095120
  • [2] Leon Henkin, Completeness in the theory of types, J. Symbolic Logic 15 (1950), 81–91. MR 0036188
  • [1] A. Malcev Untersuchungen aus dem Gebiete der mathematischen Logik, Recueil Mathématique N.S. vol. 1 (1936) pp. 323-336.
  • [1] John von Neumann Zur Einführung der transfiniten Zahlen, Acta litterarum ac scientiarum Regiae Universitatis Hungaricae Francisco-Josephinae, Sectio scientiarum mathematicarum vol. 1 (1923) pp. 199-208.
  • [1] I. L. Novak, A construction for models of consistent systems, Fund. Math. 37 (1950), 87–110. MR 0041082
  • [1] John G. Kemeny Type theory vs. set theory, a Thesis at Princeton University (1949). (Abstract appeared on p. 78 of J. Symbolic Logic vol. 15 (1950)).
  • [1] W. V. Quine Mathematical logic, New York, 1940; second printing, Cambridge, Mass., 1947.
  • [2] W. V. Quine, Element and number, J. Symbolic Logic 6 (1941), 135–149. MR 0006326
  • [1] J. Barkley Rosser and Hao Wang, Non-standard models for formal logics, J. Symbolic Logic 15 (1950), 113–129. MR 0038307
  • [1] Arnold Schmidt, Über deduktive Theorien mit mehreren Sorten von Grunddingen, Math. Ann. 115 (1938), no. 1, 485–506 (German). MR 1513200, 10.1007/BF01448954
  • [1] Thoralf Skolem Über einige Grundlagenfragen der Mathematik, Skrifter utgitt av Det. Norske Viden-skaps-Akademi, I, no. 4, 1929, 49 pp.
  • [2] -Über die Nicht-charakterisierbarkeit der Zahlenreihe mittels endlich oder abzählbar unendlich vieler Aussagen mit ausschliesslich Zahlenvariablen, Fund. Math. vol. 23 (1934) pp. 150-161.
  • [1] Alfred Tarski Der Wahrheitsbegriff in den formalisierten Sprachen, Studia Philosophica vol. 1 (1936) pp. 261-405. (Original in Polish, 1933.)
  • [2] Alfred Tarski, On undecidable statements in enlarged systems of logic and the concept of truth, J. Symbolic Logic 4 (1939), 105–112. MR 0000210
  • [3] Alfred Tarski, The semantic conception of truth and the foundations of semantics, Philos. and Phenomenol. Res. 4 (1944), 341–376. MR 0010521
  • [1] Hao Wang, A new theory of element and number, J. Symbolic Logic 13 (1948), 129–137. MR 0026978
  • [2] Hao Wang, On Zermelo’s and von Neumann’s axioms for set theory, Proc. Nat. Acad. Sci. U. S. A. 35 (1949), 150–155. MR 0029850
  • [3] Hao Wang, Remarks on the comparison of axiom systems, Proc. Nat. Acad. Sci. U.S.A. 36 (1950), 448–453. MR 0039661
  • [4] Hao Wang, Arithmetic translations of axiom systems, Trans. Amer. Math. Soc. 71 (1951), 283–293. MR 0043046, 10.1090/S0002-9947-1951-0043046-1

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 02.0X

Retrieve articles in all journals with MSC: 02.0X


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1952-0049136-2
Article copyright: © Copyright 1952 American Mathematical Society